Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 462, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Aug 26, 2006, 7:17 PM CDT for Washington County, Oklahoma. It was in force for 43 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 26, 2006, 7:17 PM CDT (00:17 UTC)
- Expired
- Aug 26, 2006, 8:00 PM CDT
- In force
- 43 min
- Issued by
- NWS Tulsa, OK
- Area
- Counties, with a storm outline in the text
County Washington County, OK
The radar
The Tulsa radar (KINX), 59 km from the middle of the area, began a volume at 00:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 26, 7:24 PM CDT | TSTM WND DMG | Vera, OK | MINOR ROOF DAMAGE /MISSING SHINGLES/ AND TREE LIMBS UP TO 7 INCHES IN DIAMETER DOWN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 7 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 26, 3:28 PM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 0.3 hours before the alert went out and 188 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 676 J/kg
- Mixed-layer CIN
- -48 J/kg
- Mixed-layer LCL
- 1501 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 12 m²/s²
- 0-3 km storm-relative helicity
- 63 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.8
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KTSA 270017 SVRTSA OKC147-270100- /O.NEW.KTSA.SV.W.0462.060827T0017Z-060827T0100Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TULSA OK 717 PM CDT SAT AUG 26 2006 THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WASHINGTON COUNTY IN NORTHEAST OKLAHOMA * UNTIL 800 PM CDT * AT 714 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZE HAIL AND WINDS TO 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM DEWEY TO VERA...MOVING EAST AT 15 MPH. * SOME LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...RAMONA... DEWEY...COPAN AND VERA. STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. DAMAGING WINDS MAY OCCUR WELL AHEAD OF ANY RAIN OR HAIL. DO NOT WAIT FOR THE SOUND OF THUNDER BEFORE TAKING COVER. SEEK SHELTER IMMEDIATELY INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS. LAT...LON 3644 9582 3644 9600 3691 9600 3694 9581 $$
1 follow-up statement
000 WWUS54 KTSA 270055 SVSTSA SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 755 PM CDT SAT AUG 26 2006 OKC147-270105- /O.EXP.KTSA.SV.W.0462.000000T0000Z-060827T0100Z/ WASHINGTON OK- 755 PM CDT SAT AUG 26 2006 ...THE SEVERE THUNDERSTORM WARNING FOR WASHINGTON COUNTY EXPIRES AT 800 PM CDT... THE THUNDERSTORM HAS MOVED OUT OF THE WARNED AREA...THEREFORE THE SEVERE THUNDERSTORM WARNING WILL BE ALLOWED TO EXPIRE. LAT...LON 3644 9582 3644 9600 3691 9600 3694 9581 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 26, 3:56 PM CDT, 3 hours 21 minutes earlier.
Area forecast discussion, Aug 26, 3:56 PM CDT, 3 hours 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 356 PM CDT SAT AUG 26 2006 .DISCUSSION... INTERSECTING BOUNDARIES JUST SOUTH OF TULSA AT THIS TIME. ONE BOUNDARY TO SOUTHWEST AR WHILE OTHER BACK SOUTHWEST TO NORTH CENTRAL TX. MEANWHILE FRONT FROM NEAR KOJC TO NEAR KCDS. ALL THIS TO MERGE OVER NORTHWEST HALF TSA FORECAST AREA. LATEST LOCAL GFE GRIDED LI IN MINUS 4 TO MINUS 6 RANGE..WITH COUPLE MORE HOURS OF ADDITIONAL HEAT. AT LEAST AS POTENT AS YESTERDAY...WITH A LARGER PART OF NORTHEAST OKLAHOMA INVOLVED. SEVERE THUNDER WATCH TO 11 PM THIS EVENING..NORTHWEST HALF CWA. MODELS AGREE ON COOLER SOLUTIONS SUNDAY AND MONDAY. GFS STILL HAS CONVECTIVE FEVER WITH 10 INCHES PRECIP IN 6 HOURS WEST CENTRAL OK ENDING 06Z. MODEL CONSENSUS...WITH LESS GFS EMPHASIS USED FOR SUNDAY/MONDAY. HIGH POPS. COUNTING ON PRECIP AND CLOUDS TO KEEP TEMPS IN CHECK SUNDAY. GW && .PRELIMINARY POINT TEMPS/POPS... TUL 75 87 73 89 / 60 80 60 20 FSM 76 92 74 89 / 40 50 80 40 MLC 76 92 73 90 / 40 60 60 30 BVO 71 86 67 87 / 80 80 60 20 FYV 71 87 71 86 / 40 50 80 40 BYV 72 86 71 85 / 40 50 70 40 MKO 73 88 72 88 / 40 70 70 30 MIO 73 87 70 86 / 60 70 70 30 F10 74 90 72 88 / 50 70 60 30 HHW 76 94 74 88 / 30 50 60 40 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. && SHORT TERM FORECASTER ID= 5 LONG TERM FORECASTER ID= 21
Hazardous weather outlook, Aug 26, 6:35 PM CDT, 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
635 PM CDT SAT AUG 26 2006
ARZ001-002-010-011-019-020-029-OKZ049-053>076-271000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
635 PM CDT SAT AUG 26 2006
THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.
.DAY ONE...TODAY AND TONIGHT.
TORNADO.
RISK...NONE.
SEVERE THUNDERSTORM.
RISK...SIGNIFICANT.
AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...ONGOING.
AREA AT GREATEST RISK...NORTHEAST OKLAHOMA.
HEAVY RAIN
RISK...ELEVATED
AREA...NORTHWEST OF INTERSTATE 44.
ONSET...ONGOING.
DISCUSSION...
LATE THIS AFTERNOON A COLD FRONT WAS LOCATED FROM SOUTHEAST
OF KANSAS CITY TO BETWEEN BARTLESVILLE AND PONCA CITY TO
OKLAHOMA CITY. THUNDERSTORMS WILL BE LOCATED ALONG AND
AHEAD OF THIS FRONT THIS EVENING AND OVERNIGHT. SEVERE
THUNDERSTORMS WILL BE POSSIBLE THIS EVENING ACROSS NORTHEAST
OKLAHOMA. HEAVY RAIN WILL BE POSSIBLE OVERNIGHT AS STORMS
TRAIN ALONG THE FRONT. THE HEAVY RAIN WILL MAINLY BE OVER
PAWNEE...OSAGE AND WASHINGTON COUNTIES.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION WILL BE NEEDED THIS EVENING.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
SUNDAY...THUNDERSTORM POTENTIAL.
MONDAY...THUNDERSTORM POTENTIAL.
TUESDAY...THUNDERSTORM POTENTIAL.
WEDNESDAY...NO HAZARDS.
THURSDAY...NO HAZARDS.
FRIDAY...NO HAZARDS.
EXTENDED DISCUSSION...
THE COLD FRONT WILL EASE ITS WAY SOUTHEAST INTO THE AREA ON
SUNDAY BRINGING YET ANOTHER CHANCE OF THUNDERSTORMS. SEVERE
WEATHER AND HEAVY RAIN WILL ONCE AGAIN BE POSSIBLE. WITH THE
FRONT STILL IN THE AREA MONDAY AND TUESDAY THUNDERSTORM CHANCES
WILL CONTINUE. HIGH PRESSURE WILL BUILD IN FOR MID WEEK.
EMERGENCY MANAGEMENT PLANNING STATEMENT...
EMERGENCY MANAGERS SHOULD MONITOR THE LATEST FORECAST FOR
THE POTENTIAL OF STRONG THUNDERSTORM ACTIVY SUNDAY AND
MONDAY.
WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION.In the hours before
Special weather statement, Aug 26, 5:02 PM CDT, 2 hours 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
502 PM CDT SAT AUG 26 2006
OKZ059-262245-
PAWNEE OK-
502 PM CDT SAT AUG 26 2006
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 545 PM CDT
FOR THE FOLLOWING COUNTY:
IN NORTHEAST OKLAHOMA
PAWNEE
AT 502 PM CDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 3 MILES NORTHWEST OF RALSTON TO 10 MILES
NORTHWEST OF PAWNEE...MOVING EAST AT 15 MPH. SOME LOCATIONS THAT WILL
BE AFFECTED BY THESE STORMS INCLUDE...PAWNEE...JENNINGS...TERLTON...
HALLETT...MARAMEC...BLACKBURN...SKEDEE...CLEVELAND AND RALSTON.
THESE STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS
TO 50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.Local storm report, Aug 26, 5:20 PM CDT, 1 hour 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
520 PM CDT SAT AUG 26 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0515 PM TSTM WND GST BURBANK 36.69N 96.73W
08/26/2006 E65 MPH OSAGE OK TRAINED SPOTTER
&&
JDSSpecial weather statement, Aug 26, 5:49 PM CDT, 1 hour 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
549 PM CDT SAT AUG 26 2006
OKZ076-262330-
LE FLORE OK-
549 PM CDT SAT AUG 26 2006
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 630 PM CDT
FOR THE FOLLOWING COUNTY:
IN SOUTHEAST OKLAHOMA
LE FLORE
AT 549 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 6 MILES
WEST OF HODGEN...MOVING WEST AT 10 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...HODGEN...HEAVENER...HOWE AND WISTER.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.Special weather statement, Aug 26, 6:27 PM CDT, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
627 PM CDT SAT AUG 26 2006
OKZ075-270000-
LATIMER OK-
627 PM CDT SAT AUG 26 2006
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 700 PM CDT
FOR THE FOLLOWING COUNTY:
IN SOUTHEAST OKLAHOMA
LATIMER
AT 627 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 3 MILES
NORTHWEST OF BENGAL...MOVING NORTHWEST AT 10 MPH. SOME LOCATIONS THAT
WILL BE AFFECTED BY THIS STORM INCLUDE...WILBURTON...BENGAL...
DAMON...PANOLA AND RED OAK.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.Local storm report, Aug 26, 6:46 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
646 PM CDT SAT AUG 26 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0639 PM HAIL WANN 36.92N 95.80W
08/26/2006 E1.75 INCH NOWATA OK EMERGENCY MNGR
INTERSECTION OF COUNTY ROADS 500 AND 4040.
0639 PM HAIL 1 W WANN 36.92N 95.82W
08/26/2006 E1.75 INCH WASHINGTON OK EMERGENCY MNGR
INTERSECTION OF COUNTY ROADS 500 AND 4040.
&&
JDSSpecial weather statement, Aug 26, 7:13 PM CDT, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
713 PM CDT SAT AUG 26 2006
OKZ064-270100-
CREEK OK-
713 PM CDT SAT AUG 26 2006
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 800 PM CDT
FOR THE FOLLOWING COUNTY:
IN NORTHEAST OKLAHOMA
CREEK
AT 713 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 4 MILES
NORTHWEST OF SAPULPA...MOVING EAST AT 20 MPH. SOME LOCATIONS THAT
WILL BE AFFECTED BY THIS STORM INCLUDE...MOUNDS...KIEFER...KELLYVILLE
AND SAPULPA.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 26, 7:11 PM CDT | Severe Thunderstorm Warning | TSA | Rogers | 49 min |
| Aug 26, 7:37 PM CDT | Severe Thunderstorm Warning | TSA | Nowata | 35 min |
| Aug 26, 9:21 PM CDT | Severe Thunderstorm Warning | TSA | Creek, Tulsa | 39 min |
| Aug 26, 10:56 PM CDT | Flood Watch | TSA | Adair, Cherokee, Craig, Creek, Delaware, McIntosh and 11 more | 23 hr |
| Aug 27, 12:40 AM CDT | Flash Flood Warning | TSA | Wagoner | 6 hr |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.